Alert archive / Pennsylvania / Frost Advisories in 2011
Frost Advisory 1, NWS State College, PA
NWS State College, PA issued this frost advisory at Apr 21, 2011, 2:59 PM EDT for 4 counties in Pennsylvania. It took effect at Apr 22, 2011, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 2:59 PM EDT (18:59 UTC)
- In effect from
- Apr 22, 2011, 4:00 AM EDT
- Expired
- Apr 22, 2011, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Franklin County, PA, Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 116 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
318 WWUS71 KCTP 211859 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 259 PM EDT THU APR 21 2011 .DIMINISHING WINDS ALONG WITH CLEAR SKIES WILL LIKELY BRING THE FIRST FROST OF THE NEW GROWING SEASON TO THE REGION...LASTING FOR A COUPLE OF HOURS EARLY FRIDAY MORNING. PAZ064>066-220300- /O.NEW.KCTP.FR.Y.0001.110422T0800Z-110422T1200Z/ ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...GETTYSBURG...YORK...LANCASTER 259 PM EDT THU APR 21 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. * LOCATION...PORTIONS OF ADAMS...YORK AND LANCASTER COUNTIES. * TEMPERATURES...FALLING INTO THE LOWER TO MID 30S TOWARD SUNRISE FRIDAY. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR BETWEEN 4 AM AND 8 AM. * IMPACTS...FROST WILL FORM IN THE HOURS PRECEDING SUNRISE FRIDAY AND BE MOST WIDESPREAD IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ RXR
2 follow-up statements
199 WWUS71 KCTP 220001 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 801 PM EDT THU APR 21 2011 .DIMINISHING WINDS ALONG WITH CLEAR SKIES WILL LIKELY BRING THE FIRST FROST OF THE NEW GROWING SEASON TO THE REGION...LASTING FOR A COUPLE OF HOURS EARLY FRIDAY MORNING. PAZ036-220815- /O.EXA.KCTP.FR.Y.0001.110422T0800Z-110422T1200Z/ FRANKLIN- INCLUDING THE CITY OF...CHAMBERSBURG 801 PM EDT THU APR 21 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. * LOCATION...FRANKLIN COUNTY. * TEMPERATURES...FALLING INTO THE LOWER TO MID 30S TOWARD SUNRISE FRIDAY. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR BETWEEN 4 AM AND 7 AM. * IMPACTS...FROST WILL FORM IN THE HOURS PRECEDING SUNRISE FRIDAY AND BE MOST WIDESPREAD IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ064>066-220815- /O.CON.KCTP.FR.Y.0001.110422T0800Z-110422T1200Z/ ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...GETTYSBURG...YORK...LANCASTER 801 PM EDT THU APR 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. * LOCATION...PORTIONS OF ADAMS...YORK AND LANCASTER COUNTIES. * TEMPERATURES...FALLING INTO THE LOWER TO MID 30S TOWARD SUNRISE FRIDAY. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR BETWEEN 4 AM AND 7 AM. * IMPACTS...FROST WILL FORM IN THE HOURS PRECEDING SUNRISE FRIDAY AND BE MOST WIDESPREAD IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
501 WWUS71 KCTP 220847 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 447 AM EDT FRI APR 22 2011 .DIMINISHING WINDS ALONG WITH CLEAR SKIES WILL LIKELY BRING THE FIRST FROST OF THE NEW GROWING SEASON TO THE REGION...LASTING FOR A COUPLE OF HOURS EARLY THIS MORNING. PAZ036-064>066-221200- /O.CON.KCTP.FR.Y.0001.000000T0000Z-110422T1200Z/ FRANKLIN-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...GETTYSBURG...YORK... LANCASTER 447 AM EDT FRI APR 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * LOCATION...FRANKLIN COUNTY...EAST ACROSS A PORTION OF THE LOWER SUSQUEHANNA RIVER VALLEY * TEMPERATURES...FALLING INTO THE LOWER TO MID 30S TOWARD SUNRISE TODAY. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR BETWEEN 5 AM AND 7 AM. * IMPACTS...FROST WILL FORM IN THE HOURS PRECEDING SUNRISE TODAY AND BE MOST WIDESPREAD IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 21, 11:29 AM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 21, 11:29 AM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1129 AM EDT THU APR 21 2011 .SYNOPSIS... HIGH PRESSURE OVER THE OHIO VALLEY WILL BUILD EASTWARD TODAY... AND BECOME CENTERED OVER THE CATSKILLS EARLY FRIDAY. A WARM FRONT WILL SPREAD MOISTURE INTO SOUTHWESTERN PENNSYLVANIA FRIDAY MORNING... REACHING CENTRAL AREAS AS A MIXTURE OF RAIN AND SNOW WHICH SHOULD CHANGE TO ALL RAIN FRIDAY AFTERNOON. UNSETTLED AND SHOWERY CONDITIONS WILL PERSIST INTO SATURDAY A STORM SYSTEM CROSSES THE REGION. BRIEFLY DRIER AIR MAY REACH NORTHERN AND CENTRAL AREAS LATE SATURDAY INTO SUNDAY...BUT MORE SHOWERS ARE EXPECTED LATER SUNDAY AS A FRONTAL BOUNDARY AGAIN LIFTS NORTHWARD ACROSS THE COMMONWEALTH. ON THE POSITIVE SIDE...ABOVE NORMAL TEMPERATURES APPEAR TO BE IN STORE FOR LATER THIS WEEKEND AND EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH PRESSURE LOCATED OVER CENTRAL IL THIS MORNING...BUILDING THROUGH THE OHIO VALLEY AND INTO WESTERN PA TODAY. COLD ADVECTION WILL BRING CHANCE FOR A SPRINKLE/FLURRY TO NORTHERN TIER EARLY...THEN IMPROVING CONDITIONS WITH INCREASING SUNSHINE AS THE DAY WEARS ON. WNW WINDS WILL REMAIN GUSTY FROM THE LAUREL HIGHLANDS THROUGH THE CENTRAL AND NORTHERN MOUNTAINS...THOUGH DIMINISHING LATE. FORECASTED TEMPS LOOKING ON TARGET...WITH HIGHS COLDER /10 TO 15 DEGREES/ THAN WEDNESDAY. THE WIND WILL MAKE IT FEEL MUCH COOLER. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... A SHORTWAVE IS PROGGED TO SLIDE ESE DOWN THE EASTERN SIDE OF THE UPPER RIDGE TONIGHT. SREF POPS INCREASE TO LIKELIES BY 12Z FRI ACROSS THE SOUTHWEST...AND THERMO PROFILES ALL INDICATE PTYPE AS SNOW TO START FOR MUCH OF THE REGION. IN FACT...TIMING IS FAVORABLE FOR LIGHT ACCUMS PERHAPS EVEN ON THE VALLEY FLOORS. PROXIMITY OF STRONG BLOCKING SFC HIGH (1031 MB) OVER THE CATSKILLS AND IMPINGING LLJ INTO THE LAUREL HIGHLANDS ARE BRINGING INCREASING CONFIDENCE IN THIS UNFORTUNATE SCENARIO FOR BELEAGERED CENTRAL PENNSYLVANIANS. ANY AMOUNT IS HIGHLY ANOMALOUS...BUT FOR NOW HAVE INDICATED A FEW TENTHS OF AN INCH OF ACCUM FRI MORNING WITH CHANGEOVER TO RAIN IN THE AFTERNOON...ALTHOUGH NAM12 AND GFS FORECAST SOUNDINGS INDICATE THIS MIGHT BE DELAYED UNTIL PERHAPS MID AFTERNOON. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AGAIN TODAY...LITTLE CHANGE IN THE EXTENDED FORECAST IN THE LATEST GUIDANCE AS AN ACTIVE ZONAL FLOW PATTERN IS FORECAST TO DOMINATE MUCH OF THE LONG TERM PERIOD. GUIDANCE AGAIN CONTINUES TO HINT SOME LIGHT AT THE END OF THIS RAINY TUNNEL...FORECASTING AMPLIFICATION OF JET PATTERN BY THE END OF THE PERIOD...WITH A LARGE UPPER RIDGE BUILDING OVER THE WESTERN ATLANTIC AND A DEEPENING TROF OVER THE GREAT BASIN INTO THE WESTERN HIGH PLAINS DURING THE EARLY TO MIDDLE PORTION OF NEXT WEEK. CLOSE PROXIMITY OF A WARM FRONT /EXTENDING EAST FROM THE MID MISS VALLEY/ AS PRECIP INITIALLY FALLING INTO THE COOL/STABLE AIRMASS COULD LEAD TO MAX TEMPS WELL BELOW NORMAL FOR THE DAY. FRIDAY HIGHS COULD BE IN THE MID TO UPPER 40S IN MANY LOCATIONS. ACROSS THE NW ZONES...THE COMBINATION OF THE EARLIER ONSET AND HIGHER PRECIP AMTS...COMBINED WITH ITS LOCATION MOST LIKELY NORTH OF THE WARM FRONT...WILL LIKELY LEAD TO THE GREATEST TEMP DEPARTURE FROM NORMAL. THE WAVERING FRONTAL ZONE IS FORECAST TO SIT OVER PA FOR THE WEEKEND...WITH CONTINUED CHANCE OF SHOWERS EACH DAY...THEN MOVE SLOWLY SOUTH. GIVEN THE UNCERTAINTY OF THE POSITION OF THE FRONT AT THIS POINT IN TIME IN THIS WET PATTERN...MAINTAINED SOME CHANCE OF SHOWERS INTO EARLY NEXT WEEK. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... SC ACROSS MUCH OF THE AREA AT THE CURRENT TIME...BUT MOST AREAS WILL BE VFR. MVFR CONDITIONS WILL BE ACROSS THE FAR WEST...IN SPOTS LIKE BFD AND JST. MVFR MAY TOUCH UNV AND AOO FOR A BRIEF TIME. DID SLOW DOWN VFR CONDITIONS ACROSS THE FAR WEST BY AN HOUR OR SO THIS MORNING. CONDITIONS SHOULD IMPOVE LATER TODAY AT LOCATIONS SUCH AS BFD AND JST. THE MAIN THING TODAY WILL BE THE GUSTY WINDS. LLWS IN FOR SOME SPOTS...GIVEN ABOUT 40 KNOTS OF WINDS JUST ABOVE THE GROUND. A COLD NIGHT THU NIGHT...WITH SOME SPOTS GETTING DOWN TO FREEZING. CLDS COME IN FAST EARLY FRIDAY MORNING. WARM ADV ALOFT WILL BRING IN HIGH CLOUDS JUST BEFORE SUNRISE FRI. THERE COULD BE SOME --RA OR EVEN --SN VCTY KJST. THEN TEMPS WARM ENOUGH TO MAKE ANY PRECIP PLAIN RAIN. WARM FRONT REMAINS TO THE S/W OF THE AREA AS WE REMAIN COLD-AIR DAMMED. LOWERING CIGS AND -RA WILL BRING WIDESPREAD MVFR AND SCT IFR THROUGH THE DAY ON FRIDAY. LIKE RECENT SYSTEMS...WE WILL EDGE INTO THE WARM SECTOR FOR A BRIEF TIME ON SAT...WITH SOME SHOWERS AND PERHAPS A THUNDERSTORM. STILL SOME SHOWERS EARLY SUNDAY. IMPROVING CONDDITIONS FOR MONDAY...AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE PLAINS. OUTLOOK... FRI...MVFR/IFR IN -RA AND -SN. SAT...MVFR/IFR IN RAIN/TSTMS. SUN...RESTRICTIONS POSSIBLE AS BOUNDARY STALLS OVR SRN PA. MON...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR/RXR NEAR TERM...DEVOIR/RXR SHORT TERM...DANGELO/DEVOIR LONG TERM...LAMBERT/GARTNER AVIATION...MARTIN/RXR
Hazardous weather outlook, Apr 21, 2:58 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 258 PM EDT THU APR 21 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063-221900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 258 PM EDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MIXTURE OF LIGHT RAIN AND SNOW IS LIKELY FRIDAY MORNING...WITH LIGHT ACCUMULATIONS POSSIBLE ON THE RIDGES IN THE NORTHERN AND CENTRAL MOUNTAINS. ANY SNOW WILL CHANGE TO RAIN BY THE AFTERNOON. LATER FRIDAY NIGHT INTO SATURDAY...LOCALLY HEAVY RAIN IS EXPECTED AS A COLD FRONT MOVES THROUGH ACROSS THE STATE. THIS MAY CAUSE RISES ON SOME STREAMS AND LOCALIZED FLOODING WILL BE POSSIBLE ACROSS PARTS OF CENTRAL PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ064>066-221900- ADAMS-YORK-LANCASTER- 258 PM EDT THU APR 21 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. LATER FRIDAY NIGHT INTO SATURDAY...LOCALLY HEAVY RAIN IS EXPECTED AS A COLD FRONT MOVES THROUGH ACROSS THE STATE. THIS MAY CAUSE RISES ON SOME STREAMS AND LOCALIZED FLOODING WILL BE POSSIBLE ACROSS PARTS OF CENTRAL PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
Nearby
Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.